Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

What causes disruptive vision and tiny pupils while reading?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
Hi: I am a 58 year old female. I am experiencing some problems with my vision that are now becoming very disruptive. My eyes become very distorted if I try to read anything. At first this would occur after 20 minutes but now I am having this problem after 10 minutes. My general vision is affected in the same way during this time and I experience light sensitivity as well. My vision will return in about an hour. My husband has noticed that my pupils become very tiny during this phase. Also my eyes feel strange and my vision is dimmer. Very Kindly XXXX
Posted Tue, 24 Dec 2013 in Vision and Eye Disorders
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Brief Answer: Requires a review from Opthalmologist Detailed Answer: Hi and thanks for the query, Your description compels a careful clinical examination by an opthalmologist. Considering the fact that this is a recent event, the triggering factor needs to be identified and managed. It is of utmost importance to test for diabetes. this is one of the commonest causes of such visual disorders that could lead to blindness. Blood pressure values are also important. High blood pressure has consequences on the eyes (hypertensive retinopathy). Another common cause, that could be very silent for some time and reveal itself in several fashions is glaucoma. Other symptoms like headaches associated to the eye symptoms if any, itches, chronic upper respiratory tract infections, recent change in the lenses you put on in case you do out on glasses, family history of eye diseases are all important details that could serve enrich diagnosis and management. The eyes are very sensitive and fragile. It is very advisable to book an urgent appointment with an opthalmologist for a proper clinical review. Thanks and hope this helps. Please, feel free asking further questions in case pf need. I would be glad making my humble contributions.
Above answer was peer-reviewed by
Follow-up: What causes disruptive vision and tiny pupils while reading? 21 hours later
Thank you Doctor: It occurred to me that I neglected to include COPD with recurrent lung infections requiring IV therapy antibiotics as a medical conditions. How do upper respiratory infections impact the eye. XXXX
Answered by Dr. Luchuo Engelbert Bain 11 hours later
Brief Answer: Can be related Detailed Answer: Hi and thanks for the query, Upper respiratory tract infections, especially of viral origin could easily spread to the eyes. It is important to note that the eyes and the nostrils are connected through the lacrymal ducts (tubes that drain tears from the eyes to the posterior region of the nose). An infection , especially with accumulation of mucus in this passage, can therefore easily spread from the nostrils to the eyes. Specific characteristics in this case would include the eyes becoming red and itchy. These are parameters taken into consideration by your doctor during the evaluation process. Thanks and kind regards. Please , do feel free asking other questions in case of need. Wishing you the best of health. Dr Bain
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor